MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: unknown, information not provided.Implant and explant dates: if implanted or explanted; give date: not applicable as the product was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported when removing a zcb00 9.5 diopter intraocular lens (iol) from packaging customer account reported a scratch was noticed on the iol upon opening.Through follow up, customer account provided additional information confirming no patient contact, confirmed out of box failure and product was not handled.The procedure was completed successfully using the backup lens of the same model and diopter size.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/22/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed under microscope 10x magnification and viscoelastic residue was observed.The lens was cleaned to identify the complaint reported.No damage, scratches, or additional cosmetic defects were observed.The complaint issue was not confirmed.A product deficiency could not be determined.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search in the complaint database was conducted.Results revealed one additional complaint for this production order number.This complaint was not related to this issue and no product deficiency was identified.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8027048
Report Number2648035-2018-01411
Device Sequence Number16469292
Product Code HQL
UDI-Device Identifier05050474531505
UDI-Public(01)05050474531505(17)190924
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/02/2018
10/25/2020
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/24/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005